A complex interaction between antitubercular treatment and acenocoumarol
- 11 Downloads
A 38-year-old female patient underwent aortic valve replacement and Bentall procedure for aortic dissection and aneurysm of the aorta in 2007. Since then, she was on a stable dose of oral anticoagulant [acenocoumarol (ACN), 7−14 mg weekly along with dietary restrictions (avoidance of vitamin K-containing foods) to maintain the international normalized ratio (INR) within 2.5−3.5 . In January 2018, she was diagnosed with lupus vulgaris for which antitubercular treatment (ATT) was planned. The ATT regimen consisted of an induction phase (combination of isoniazid, 225 mg; rifampicin, 450 mg; ethambutol, 1200 mg; and pyrazinamide, 825 mg once daily) of 2 months followed by a maintenance phase (combination of isoniazid, 225 mg, and rifampicin, 450 mg, once daily) of 4 months. Clinical pharmacology opinion was sought for ACN dose adjustment before initiation of ATT because of the potential drug-drug interactions. The patient was followed up for a period of almost 10 months from the point...
Compliance with ethical standards
Conflict of interest
The authors declare that they have no conflict of interest.
Informed consent of the patient
Informed consent of the patient was obtained for publishing this case report.